MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM INCISOR PLUS PLATINUM BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 4.5MM INCISOR PLUS PLATINUM BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 72203013
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that during arthroscopy procedure, metallic particles displayed in the joint when using 4.5mm incisor plus platinum blade.It is unknown how the procedure finished and if occurred a surgical delay.No other complications were not reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as pre-cautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
4.5MM INCISOR PLUS PLATINUM BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12124343
Report Number1219602-2021-01506
Device Sequence Number17001027
Product Code HAB
UDI-Device Identifier03596010655660
UDI-Public03596010655660
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2025
Device Model Number72203013
Device Catalogue Number72203013
Device Lot Number50909764
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;